Mississippi, 2026

Damaging Winds in Mississippi, March 7, 2026

March 7, 2026 · NWS MEG · 2 events in 1 county or zone

A cold front provided lift while marginal atmospheric parameters were in place for scattered severe thunderstorms. 5 C/km.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A cold front provided lift while marginal atmospheric parameters were in place for scattered severe thunderstorms. The cold front ignited storms around 11 AM in northwest Mississippi with CAPE values on the order of 700-1200 J/kg, effective bulk wind shear values of around 30 kts, and mid-level lapse rates around 6-6.5 C/km. These parameters increased during the afternoon with peak heating. Thankfully, the front was clear of northwest Mississippi, and only a few thunderstorms became severe and produced damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 7, 5:57 AM CST, 5 hours 8 minutes earlier. Its key messages:

  • Issued at 556 AM CST Sat Mar 7 2026
  • Widespread showers and thunderstorms will develop early Saturday, focused near a slow-moving cold front. A Marginal to Slight risk for severe storms is in place with damaging winds and heavy rainfall the primary concerns.
  • Daily shower and thunderstorm chances are expected into next week. Rainfall totals will range from 3 to 5 inches.
Area forecast discussion, Mar 7, 5:57 AM CST, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
557 AM CST Sat Mar 7 2026

...New MESOSCALE UPDATE...

.KEY MESSAGES...
Issued at 556 AM CST Sat Mar 7 2026

- Widespread showers and thunderstorms will develop early
  Saturday, focused near a slow-moving cold front. A Marginal to
  Slight risk for severe storms is in place with damaging winds
  and heavy rainfall the primary concerns.

- Daily shower and thunderstorm chances are expected into next
  week. Rainfall totals will range from 3 to 5 inches.

&&

.MESOSCALE UPDATE FOR SEVERE WEATHER...
Issued at 556 AM CST Sat Mar 7 2026

A cold front stretches from western Missouri into northwest
Arkansas this morning. Disorganized multicellular convection has
been the rule so far across most of Arkansas. Somewhat better
organization has been noted further to the north across southern
Missouri where the overall deep layer shear is stronger. Adequate
instability is in place across the Mid-South with MLCAPE values
around 1000 J/kg. These values will likely climb with surface
heating today, especially across north MS where values should
climb over 1500 J/kg.  Expect storms to strengthen over the next
several hours as the mid-level trough slowly encroaches and shear
increases across the Mid-South. This should lead to better storm
organization with line and bowing segments eventually merging
into a QLCS.  With increasing instability the damaging wind
threat will increase later this morning into the afternoon hours.
There is decent low level veering, especially this morning along
and west of the MS River, so there is a threat for a quick spin
up tornado. As the day progresses this threat should lessen.

&&

.DISCUSSION...
(Tonight through next Friday)
Issued at 1041 PM CST Fri Mar 6 2026

The latest NQA radar sweep indicates an uptick in thunderstorms
moving northwest Mississippi from the ArkLaTex region with lift
from warm air advection, a weak shortwave, and a low-level jet.
As we move into the overnight hours, mid-level and low-level
clouds will begin to increase, preceding a slow-moving cold
front.

Widespread showers and thunderstorms, currently oriented just
west of Arkansas, will begin pushing into the Mid-South around
sunrise, aided by this cold front. Looking at severe parameters
ahead of this line of storms, forecast SBCAPE values will be on
the order of 700-1200 J/kg, effective bulk wind shear values of
around 30 kts, and mid-level lapse rates around 6-6.5 C/km.
Though the parameter space is not optimal for a slam dunk severe
weather day, instability will be efficient enough for isolated to
scattered severe thunderstorms with a primary threat of damaging
winds.  Brief spin-up tornadoes along the main line of storms
will be a secondary threat tomorrow as 0-1km SRH values are
forecast to be upwards of 200 m2/s2 and MLCAPE values >500 J/kg.
CAMs over the last 18 hours or so have trended slower than
initially anticipated, therefore, the environment will likely
have more time to destabilize as we move into mid-morning/early
afternoon. Severe weather will be a threat all day as the severe
parameter space increases with daytime heating as this line of
storms moves southwest.

Flooding will also be a concern as PWATs surge to around 1.7",
nearing the climatological maximum for this time of the year.
Latest CAMs are in good agreement that training storms will move
mainly over the Mississippi Delta region and extend into
northwest Mississippi. Forecast QPF amounts in the aforementioned
area are upward of 3". Nuisance flooding and urban and small
streams will likely be the biggest concern, warranting potential
Flood Advisories, especially in the afternoon into early evening
hours. The cold front will push past our area by early Sunday
drying us out and leaving temperatures in the mid 60s to lower
70s. A bit of relief after the past several record breaking
temperature days.

Dry conditions will not last long, however, as the aforementioned
front lifts back north and a few shortwaves increase our shower
and thunderstorm chances once again Monday morning. By Tuesday,
our weather pattern will begin to be greatly influenced by a
closed upper-level low over Baja California. Several shortwaves
will eject from this region bringing daily rain chances through
mid-week. As far as severe weather goes Tuesday and Wednesday,
deterministic model guidance suggests a more southern track of
this upper-low leading to severe weather staying just south of
our area. However, ensemble solutions and cluster analysis
suggest a more northern orientation resulting in severe weather
creeping into southern portions of the Mid-South. Something to
keep an eye on. The latter part of the week looks dry and cooler
as a cold front pushes through Thursday.

AEH

&&

.AVIATION...
(12Z TAFS)
Issued at 551 AM CST Sat Mar 7 2026

An approaching cold front will bring an array of aviation impacts
over the next 24-30 hours. KNQA is starting to pick up some
storms that are becoming linearly organized and will propagate
southeastward with the progress of the cold front this afternoon.
During the FROPA, intermittent reductions in CIG/VSBY and strong
gusty winds are all on the table. Expect TSRA impacts to last for
a couple hours with the leading edge of the convection upon its
arrival at each terminal. Behind the main line, CAMs are in good
agreement on a broad rain shield lasting through at least late
evening, tapering off to light drizzle until around midnight.
Winds will gradually shift around the horn from southwest to
north by tomorrow morning after the front passes. Though precip
will clear out overnight, post-frontal low stratus (most likely
IFR) is expected to linger well into the afternoon tomorrow with
very slow improvements back to VFR.

&&

.FIRE WEATHER...
Issued at 1041 PM CST Fri Mar 6 2026

Fire weather concerns will be limited over the next several days
as wetting rain chances increase, aided by a cold front. Minimum
relative humidity values will remain above 50% through at least
early week. Warm temperatures will continue into next week.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...SJM
AVIATION...CAD

In the hours before

Special weather statement, Mar 7, 9:39 AM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
939 AM CST Sat Mar 7 2026

TNZ002-003-071615-
Weakley TN-Obion TN-
939 AM CST Sat Mar 7 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN WEAKLEY AND
NORTHEASTERN OBION COUNTIES THROUGH 1015 AM CST...

At 939 AM CST, Doppler radar was tracking a strong thunderstorm near
Union City, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Union City, Fulton, South Fulton, Latham, Palmersville, Woodland
Mills, Old Fremont, Gibbs, Ruthville, Shaffner, Brundige, Terrell,
McConnell, Pisgah, Dukedom, Crystal, and Hyndsver.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 PM CST for
west Tennessee.

&&

LAT...LON 3637 8852 3637 8919 3651 8917 3650 8852
TIME...MOT...LOC 1539Z 264DEG 42KT 3649 8905

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CMA
Local storm report, Mar 7, 9:45 AM CST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
945 AM CST Sat Mar 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 AM     Tstm Wnd Dmg     1 W Manila              35.88N 90.18W
03/07/2026                   Mississippi        AR   Emergency Mngr

            Trees down along Buttercup Lane in Manilla.

&&

DNM
Local storm report, Mar 7, 10:11 AM CST, 54 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1011 AM CST Sat Mar 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     Tstm Wnd Dmg     1 WSW Jonesboro         35.82N 90.71W
03/07/2026                   Craighead          AR   Broadcast Media

            Trees down at Mt. Carmel and Cornbread
            Corner off southwest Drive.

&&

DNM
Special weather statement, Mar 7, 10:34 AM CST, 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
1034 AM CST Sat Mar 7 2026

TNZ003-004-020-021-071700-
Carroll TN-Weakley TN-Henry TN-Gibson TN-
1034 AM CST Sat Mar 7 2026

...STRONG THUNDERSTORMS WILL IMPACT EASTERN WEAKLEY...EASTERN
GIBSON...CARROLL AND WESTERN HENRY COUNTIES THROUGH 1100 AM CST...

At 1034 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Palmersville to near Humboldt. Movement
was east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Paris, Humboldt, Milan, McKenzie, Trenton, Huntingdon, Dresden,
Greenfield, Gleason, Bradford, Atwood, Cottage Grove, Routon,
Palmersville, Medina, Trezevant, Henry, Gibson, McLemoresville, and
Hickory Flat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 PM CST for
west Tennessee.

&&

LAT...LON 3640 8814 3582 8849 3582 8857 3579 8860
      3579 8879 3581 8893 3583 8897 3584 8902
      3644 8869
TIME...MOT...LOC 1634Z 270DEG 30KT 3636 8861 3589 8892

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CMA
Special weather statement, Mar 7, 10:57 AM CST, 8 minutes before
Special Weather Statement
National Weather Service Memphis TN
1057 AM CST Sat Mar 7 2026

TNZ003-004-021-022-071745-
Carroll TN-Weakley TN-Benton TN-Henry TN-
1057 AM CST Sat Mar 7 2026

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN WEAKLEY...BENTON...
NORTHERN CARROLL AND HENRY COUNTIES THROUGH 1145 AM CST...

At 1057 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Paris Landing State Park
to near Atwood. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Paris, McKenzie, Huntingdon, Camden, Paris Landing State Park,
Bruceton, Gleason, Atwood, Cottage Grove, Vale, Springville, Routon,
Trezevant, Hollow Rock, Puryear, Big Sandy, Henry, McLemoresville,
Jones Mill, and Old Springville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 PM CST for
west Tennessee.

&&

LAT...LON 3613 8792 3603 8800 3600 8800 3598 8802
      3596 8802 3593 8870 3606 8869 3607 8871
      3650 8849 3650 8806 3644 8806 3635 8798
      3627 8794 3622 8795 3616 8792
TIME...MOT...LOC 1657Z 260DEG 30KT 3648 8818 3599 8864

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CMA
Special weather statement, Mar 7, 11:05 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
Issued by National Weather Service Memphis TN
1105 AM CST Sat Mar 7 2026

MSZ001-002-008-071730-
Marshall MS-DeSoto MS-Tate MS-
1105 AM CST Sat Mar 7 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DESOTO...
SOUTHWESTERN MARSHALL AND EASTERN TATE COUNTIES THROUGH 1130 AM
CST...

At 1105 AM CST, Doppler radar was tracking a strong thunderstorm near
Hernando, moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Southaven, Hernando, Barr, Independence, Lewisburg, Marianna,
Robinson Gin, Wakefield, Lurline, Alphaba, Cockrum, Aiken, Wyatte,
Tyro, Watson, Bright, Chulahoma, New Garden, Thyatira, and Love.

This includes Interstate 55 in Mississippi between mile markers 274
and 281.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 PM CST for
northwestern Mississippi.

&&

LAT...LON 3478 9003 3492 8992 3475 8948 3455 8966
      3455 8975
TIME...MOT...LOC 1705Z 306DEG 27KT 3481 8991

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AC3

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, De Soto

When
March 7, 11:05 AM CST to 11:10 AM CST
Where
De Soto County, 2.82 mi SSE of Pleasant Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.880, -89.870

A few fences were knocked down as well as a storage shed north of Lewisburg Schools, off of Craft Road.

Thunderstorm Wind, De Soto

When
March 7, 11:07 AM CST to 11:13 AM CST
Where
De Soto County, 2.36 mi SSW of Pleasant Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.890, -89.900

Tree downed hitting powerlines causing a power outage at Pleasant Hill and Laughter Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2026Every state in 2026This day in weather historyWarnings in Mississippi, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1322989, 1322990.